Depersonalization Support Forum banner
1 - 20 of 22 Posts

·
Registered
Joined
·
935 Posts
Discussion Starter · #1 ·
Wow, I had no idea how much fun those zap sensations could be!

The best bit being that I keep falling asleep, then waking up 3 seconds later. Over and over and over and over again! It's like being plugged into an electrical socket and someone keeps turning it off and on, off and on, off and on...

Any suggestions? I know I'm in the wrong section, but anybody got the antidote?!?
 

·
Registered
Joined
·
670 Posts
Are the zaps due to medication?
 

·
Registered
Joined
·
935 Posts
Discussion Starter · #3 ·
Yup! Withdrawal from Efexor. Going ok really, but this is a whole new thing for me. It's 2.35 am and it's like I'm wired up to the mains or something
 

·
Registered
Joined
·
670 Posts
That sucks. Can you maybe take some benzos to get you through the withdrawl, or would that just cause more problems?
 

·
Registered
Joined
·
935 Posts
Discussion Starter · #5 ·
I've never taken benzos so I'm kind of reluctant. But it is tempting, since I do have a pot of Valium in the cupboard, just so I can get a good night's sleep! Knowing me though, it will be off one drug and hooked on another!
 

·
Registered
Joined
·
248 Posts
When I tried to get off Paxil, I had these zaps all the time. Hated them!! At night, a benzo or sleeping pill would help dramatically.
 

·
Registered
Joined
·
2,803 Posts
It's not a Sleep Paralysis thing is it ? You often get zaps with that when you are nodding off.

But yeah, jesus wept, I had the head zaps when I was trying to get off Efexor. It's the only drug that I've had any problems withdrawing from. And I certainly didn't enjoy it....you strange strange person.
 

·
Registered
Joined
·
935 Posts
Discussion Starter · #8 ·
I was being sarcastic. Tell me you got that?!

Yes, its just when I'm dropping off. I'm prone to odd sleep anyway and just before I go to bed is when I start getting that 'whoosh' feeling- bit like that tingly feeling in your limbs when you get flu. I found Efexor just heightened the problems I had with sleep in the first place so I guess it might be a kind of sleep paralysis.
 

·
Registered
Joined
·
2,803 Posts
Christ, no, I didn't. I really thought you were enjoying it. What a total dickhead ! I'll have to top up my sarcasmometer, sharpish !! Although I'm quite good at dishing out sarcasm, I'm pretty poor at recognising it !

Anyway, I feel for you. My Efexor withdrawal was total hell. Luckily, I switched immediately to Cipramil, and it stopped the withdrawal in it's tracks.
 
G

·
I've had those and i'm not on medication... I think sometimes they're linked to anxiety too... It's like your brain never switches off, so you'll go to sleep still thinking about something, and your brain will zap you awake just incase you decided, heaven forbid, to relax... :?

It's like what you get when fall asleep whilst talking to someone and carry on jabbering non-sense until they wake you up and tell you to shut up... :)
 
G

·
Yes, I too have had the zaps without attribution to medication. However, mine are very rare...I'm not sure mine are linked to anxiety, I never really got the chance to think about them much.
 

·
Registered
Joined
·
1,207 Posts
I have had that only twice, and it was like someone was playing a bass string in my head, but now that I think about it, it's probably not the same thing. I was falling asleep and the note (I believe it was the lowest G on the piano) sounded and woke me up.
 

·
Registered
Joined
·
46 Posts
Hi the problem is due to the brain upregulating its serotonin system, while readjusting to having been downregulated by artifical means (The Effexor/antidepressent etc.) during the withdrawal of the drug.

These can feel like 'short burst' electric-shock like sensations which travel or shoot to the extremities, hands and feet, even the heart muscles, they are often accompanied by dizziness. There is information on the internet which documents these withdrawal/discontinuation symptoms.

The brain is readjusting to its own natural production again of serotonin, and getting slightly confused in the process of renatural production of how to do so, so there maybe minor confusion in synapse transmission at the serotonin junction.

The zaps seem to relate to the strength of nerve signals being sent to various parts of the body from the brain, and seeing as serotonin is such a vital chemical, the misfiring in the neurons due to temporary non-availability of it from an outside source (the tablet) anymore,

would seem to indicate why this leads to a temporary heightened overload on the brain, while the brain restacks its serotonin to its natural ryhthmn.

I had the same symptoms during Paxil withdrawal. They were very unpleasant, and most doctors seemed not to understand, nor were able to acknowledge its reason, nor understand really!

It lasted for 2-3 months off, without a taper in my case (apparently helps), and gradually got less, occuring in waves, until it healed.

Grandma.
 

·
Registered
Joined
·
37 Posts
A-ha, I remember, when I first started taking zoloft I remember getting something like that. The minute I would start to fall asleep i would wake up from that weird sensation. I woke my mom up at that time and she said that it was just muscle twitches from the medication. Maybe that's all it was, but it felt like something slightly more than that just because it would keep me awake, and it felt really weird.

I also noticed that sometimes when I would wake up after feeling that, I would find my hand(s) wanting to clasp onto something. Has anyone ever felt that?
 

·
Registered
Joined
·
79 Posts
yo guys i get this all the time, i gte it from binge drinking at the weekend, im pretty sure its restless leg syndrome, it really annoys me, not exactly sure what the cause is .. i thought it was a lack of magnsium caused by the drinking, but the i took supplements for it and it didnt work ... fook knows
 

·
Registered
Joined
·
79 Posts
sometimes when im wicked tired and i fall asleep i will get this it feels like my body jolts. i read somewhere that when your really tired and if you experience this as your nodding off to sleep it happens because all of your muscles in your body relax at the same time and your brain isnt expecting it or somthing and the jolt or shock or w/e is because your brain is realizing whats happening and letting the rest of your body know what has happened
 

·
Registered
Joined
·
46 Posts
RedCaineForNova!,

that is simply what doctors only say, to avoid the possibilty of being sued during paxil or SSRI withdrawal! lol.

During paxil withdrawal or withdrawal from any SSRI, the electric jolts (nerve signal fluctuations) can temporarily worsen after consuming alcohol. I wrote the honest reason for them earlier in this post, (disconinuation syndrome) is a word used to accomodate withdrawal sometimes by some doctors.

but alcohol has a huge affect on the brain anyway, when the brains serotonin system is learning to naturally upregulate again, after receiving these type of drugs from an outside source (the tablet),

it is placing an extra stress on the brain, to reproduce the serotonin that is was used to being given from an outside source.

It often occurs in sleep more, because it is a transfer period where the brain changes is it function dramatically in order to sleep, and the fault from withdrawal from the missing tablet, in the 5HT (Serotonin) synapse, even 6 months off, (it doesn't matter how long...) will show up at such a transference point often more, just as when drinking.

Criptey.
 

·
Registered
Joined
·
46 Posts
Maybe your own occurance is not related to an SSRI-Anti-Depressant then.

These zaps, even still lesserly occur after being completely off an SSRI type of med a year or longer, in some cases. (but do decline if in relation to it.)

Symptoms not dis-similiar in definition to these, but not for the same reason, also occur in certain medical conditions + other illnesses also.

grandma!
 
1 - 20 of 22 Posts
Top